Discussions By Condition: Mental conditions

Prozac

Posted In: Mental conditions 5 Replies
  • Posted By: slaps2303
  • February 14, 2008
  • 05:32 PM

Is it possible to need an increase in medication after you have taken it for awhile? I take Fluoxetine 20 mg daily and then 40mg daily a week before my period. This last time I was taking 40 mg I felt wonderful and then when I went back down to 20 mg after my period, I started feeling wierd again. Not like I was off my medication completely, I just noticed myself getting angry easy and yelling at my kids more. I'm thinking that I should be on 40 mg all the time. What do you think?

Reply Flag this Discussion

5 Replies:

  • Doesn't anybody have an answer???
    slaps2303 3 Replies
    • February 17, 2008
    • 09:11 PM
    • 0
    Flag this Response
  • Wow slow down people!!! I can't keep up with all the responses!!!
    slaps2303 3 Replies
    • February 29, 2008
    • 08:37 PM
    • 0
    Flag this Response
  • Wow, okay, I will respond. I don't think it is wise to change doses of antidepressant meds, as merely the change in the dosage can make your symptoms MUCH worse...it is the change from higher to lower dosage especially where you will experience this change. It doesn't necessarily mean you need a higher dose, it may work better if you stay on the same dosage and take it faithfully the same time every day. Did your doc recommend this regimen? If so, then I would suggest getting their recommendation as to whether you need a higher dose... My personal recommendation is to try all of the other more holistic options before hiking up your prozac dose. This includes a good quality B complex vitamin, a sublingual B12 supplement (methylcobalamin 1000-2000mcg per day), essential fatty acids like flax, fish, pumpkin seed, primrose. All of the above supplements are readily available and help to stabalize moods. EFA's are essential and 95% of diets are deficient. Best wishesDOM
    acuann 3080 Replies
    • February 29, 2008
    • 09:19 PM
    • 0
    Flag this Response
  • The dose I'm on now was prescribed by my doctor I would never experiment on my own
    slaps2303 3 Replies Flag this Response
  • Hi,I myself am on 20mg of Prozac a day and the doctors dont give me a higher dosage when I'm going to start my period, it would be lucky for my boyfriend if he did however......anyway, thats not the point lol. Your best bet would be to tell your doctor about the 20mg not working as well as the 40mg. It could just be that because you've taken a higher dose for a while your body needs to adjust again when you lower it. My 20mgs have stopped working at the moment so I've got to see my doctor about giving me a higher dosage. Unfortunatly depression in my family is heredatory so I'm going to be on them for a looooooooong time.
    Anonymous 42789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.